Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 57, NWS Melbourne, FL

May 11, 20066 counties in Florida

NWS Melbourne, FL issued this red flag warning at May 11, 2006, 3:22 AM EDT for 6 counties in Florida. It took effect at May 12, 2006, 1:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 11, 2006, 3:22 AM EDT (07:22 UTC)
In effect from
May 12, 2006, 1:00 PM EDT
Expired
May 12, 2006, 8:00 PM EDT
In force
7 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 7.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2006-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2006-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-290 J/kg
Mixed-layer LCL
1509 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMLB 110722
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
322 AM EDT THU MAY 11 2006

...DRY WEATHER WILL RETURN TO EAST CENTRAL FLORIDA ON FRIDAY...

FLZ041-044>047-053-054-058-059-064-141-144-147-111930-
/O.UPG.KMLB.FW.A.0048.060512T1700Z-060513T0000Z/
/O.NEW.KMLB.FW.W.0057.060512T1700Z-060513T0000Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
322 AM EDT THU MAY 11 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM EDT FRIDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

MUCH DRIER AIR WILL SURGE SOUTHWARD INTO EAST CENTRAL FLORIDA
THURSDAY NIGHT INTO FRIDAY...BEHIND A COOL FRONT WHICH WILL PUSH
THROUGH THE REGION DURING THE EVENING. AS A RESULT...LONG
DURATIONS OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT ARE LIKELY ON
FRIDAY. SOUTH OF THE CAPE...A SEA BREEZE WILL FORM ALONG THE
COAST. THE LOWEST HUMIDITIES ARE EXPECTED TO REMAIN WEST OF I-95
ACROSS THESE COUNTIES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$
3 follow-up statements
000 
WWUS82 KMLB 111808
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
208 PM EDT THU MAY 11 2006

...DRY WEATHER WILL RETURN TO EAST CENTRAL FLORIDA ON FRIDAY...

FLZ041-044>047-053-054-058-059-064-141-144-147-130000-
/O.CON.KMLB.FW.W.0057.060512T1700Z-060513T0000Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
208 PM EDT THU MAY 11 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM EDT
FRIDAY...

MUCH DRIER AIR WILL SURGE SOUTHWARD INTO EAST CENTRAL FLORIDA
THURSDAY NIGHT INTO FRIDAY...BEHIND A COOL FRONT WHICH WILL PUSH
THROUGH THE REGION DURING THE EVENING. AS A RESULT...LONG
DURATIONS OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT ARE LIKELY
ON FRIDAY. SOUTH OF THE CAPE...A SEA BREEZE WILL FORM ALONG THE
COAST. THE LOWEST HUMIDITIES ARE EXPECTED TO REMAIN WEST OF
INTERSTATE ACROSS THESE COUNTIES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$
000 
WWUS82 KMLB 120815
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
415 AM EDT FRI MAY 12 2006

...DRY WEATHER RETURNS TO MOST OF EAST CENTRAL FLORIDA TODAY...

FLZ059-064-120915-
/O.CAN.KMLB.FW.W.0057.060512T1700Z-060513T0000Z/
ST. LUCIE-MARTIN-
415 AM EDT FRI MAY 12 2006

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE RED
FLAG WARNING. RH VALUES ARE NO LONGER FORECAST TO FALL BELOW 35%
FOR A DURATION OF FOUR OR MORE HOURS.

$$

FLZ041-044>046-053-058-144-130000-
/O.NEW.KMLB.FW.A.0049.060513T1700Z-060513T2300Z/
/O.CON.KMLB.FW.W.0057.060512T1700Z-060513T0000Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
SOUTHERN LAKE-
415 AM EDT FRI MAY 12 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM EDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT
FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING.

MUCH DRIER AIR WILL SURGE SOUTHWARD INTO EAST CENTRAL FLORIDA
TODAY...BEHIND A COOL FRONT WHICH IS CURRENTLY MOVING INTO THE
SOUTHERN HALF OF FLORIDA. AS A RESULT...LONG DURATIONS OF RELATIVE
HUMIDITY VALUES BELOW 35 PERCENT ARE LIKELY. SOUTH OF CAPE
CANAVERAL...A SEA BREEZE WILL FORM ALONG THE COAST AND MOVE SLOWLY
INLAND. THE LOWEST HUMIDITIES ARE EXPECTED TO REMAIN WEST OF
INTERSTATE ACROSS BREVARD AND INDIAN RIVER COUNTIES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A
COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE
POSSIBLE BETWEEN 24 AND 72 HOURS.

$$

FLZ047-054-141-147-130000-
/O.CON.KMLB.FW.W.0057.060512T1700Z-060513T0000Z/
SOUTHERN BREVARD-INDIAN RIVER-COASTAL VOLUSIA-NORTHERN BREVARD-
415 AM EDT FRI MAY 12 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM EDT THIS EVENING...

MUCH DRIER AIR WILL SURGE SOUTHWARD INTO EAST CENTRAL FLORIDA
TODAY...BEHIND A COOL FRONT WHICH IS CURRENTLY MOVING INTO THE
SOUTHERN HALF OF FLORIDA. AS A RESULT...LONG DURATIONS OF RELATIVE
HUMIDITY VALUES BELOW 35 PERCENT ARE LIKELY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$


CRISTALDI
000 
WWUS82 KMLB 121723
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
123 PM EDT FRI MAY 12 2006

...DRY WEATHER HAS RETURNED TO EAST CENTRAL FLORIDA TODAY AND WILL
PERSIST ACROSS INLAND AREAS THROUGH SATURDAY...

FLZ041-044>046-053-058-144-130000-
/O.UPG.KMLB.FW.A.0049.060513T1700Z-060513T2300Z/
/O.NEW.KMLB.FW.W.0058.060513T1700Z-060513T2300Z/
/O.CON.KMLB.FW.W.0057.000000T0000Z-060513T0000Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
SOUTHERN LAKE-
123 PM EDT FRI MAY 12 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM EDT SATURDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

THE DRY AIR MASS WILL PERSIST ACROSS CENTRAL FLORIDA THROUGH
SATURDAY AND RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL TO
BETWEEN 30 AND 35 PERCENT FOR 4 TO 6 HOURS SATURDAY. NORTH TO
NORTHWEST WINDS ARE FORECAST TO REMAIN NEAR OR BELOW 10 MPH. A
WIND SHIFT TO THE NORTHEAST OR EAST WITH A RISE OF RELATIVE
HUMIDITY MAY OCCUR TOWARDS LATE AFTERNOON ACROSS THE EXTREME
EASTERN PORTION OF THE WARNING AREA...ESPECIALLY ACROSS OKEECHOBEE
COUNTY. HOWEVER...LONG DURATIONS OF CRITICAL RELATIVE HUMIDITY ARE
STILL EXPECTED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$

FLZ047-054-141-147-130000-
/O.CON.KMLB.FW.W.0057.000000T0000Z-060513T0000Z/
SOUTHERN BREVARD-INDIAN RIVER-COASTAL VOLUSIA-NORTHERN BREVARD-
123 PM EDT FRI MAY 12 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING.

AWAY FROM THE COAST...RELATIVE HUMIDITY VALUES WILL REMAIN AT OR
BELOW 35 PERCENT UNTIL LATE AFTERNOON AND NORTHWEST TO NORTH WINDS
WILL AVERAGE NEAR 10 MPH. NEAR THE COAST...MAINLY EAST OF
INTERSTATE 95...NORTHERLY WINDS HAVE CAUSED DEW POINTS TO RISE
SEVERAL DEGREES...AND MINIMUM RELATIVE HUMIDITY VALUES ARE
EXPECTED TO REMAIN IN THE 35 TO 45 PERCENT RANGE THROUGH LATE AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at May 11, 3:20 AM EDT, 2 minutes earlier.

Area forecast discussion, May 11, 3:20 AM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
320 AM EDT THU MAY 11 2006

.DISCUSSION...

CURRENT...88D/IR IMAGERY SHOW SEVERAL LARGE SCALE BOW ECHOES ASCD
WITH MCSS ARE MOVING E-SE ACROSS NORTH FL AND THE ADCT ATLC. MAIN
ONE OF CONCERN IS MOVING SEWD ACROSS APALACHEE BAY. COMPARED WITH
THIS TIME LAST NIGHT...ACTIVITY IS MAINTAINING ITS INTENSITY BETTER
...ALTHOUGH TOPS HAVE SHOWN A SLGT WARMING TREND DURING THE LAST HR.

TODAY/TONIGHT...EXPECT TO SEE A SLOWLY WEAKENING/BROKEN BAND OF
CONVECTION WITH AN ATTENDANT CLOUD/DEBRIS-TYPE RAIN SHIELD SPREAD
INTO THE CWA NORTH/WEST OF I-4 BTWN 10-12Z AND THEN RAIN ITSELF OUT
AS IT MOVES INTO THE CTRL CWA...SINCE IT WILL BE MAKING ITS APPROACH
DURING THE EARLY MORNING CONVECTIVE MINIMUM OVER LAND.

SFC HEATING WILL BE A BIT PROBLEMATIC ACROSS THE NORTH/CTRL CWA (AT
LEAST INITIALLY) DUE TO WHAT SHOULD BE A FAIRLY THICK AS/CS DECK
LINGERING THROUGHOUT THE MORNING. LOCAL AIR MASS WILL BE BETTER
PRIMED WITH PWATS RISING UP TO 1.8 AS PREFRONTAL MOISTURE SURGES
ENE ACROSS FL AHEAD OF THE IMPEDNING FROPA. MID/UPPER FORCING IS A
BIT MARGINAL (PERHAPS SOME H50 PVA ASCD WITH CONVECTIVELY INDUCED
VORTICITY)...BUT ALONG WITH THE SUFFICIENT MOISTURE...THERE SHOULD
BE DECENT LOW LEVEL CONVG ALONG RESIDUAL MESO BDRYS. EXTENT OF SFC
HEATING DURING THE AFTN WILL BE THE MAIN ISSUE...BUT OVERALL EXPECT
THAT THE CLOUDS ASCD WITH THE MORNING CONVECTION WILL WANE BY THE
AFTN.  PRECIP SHOULD END RAPIDLY FROM NORTH TO SOUTH AS FRONTAL BDRY
SWEEPS SWD ACROSS THE STATE OVERNIGHT.

FRI...SIGNIFICANT AIR MASS CHANGE WILL TAKE PLACE BEHIND THE FRONTAL
BOUNDARY FRI. MUCH DRIER AIR WILL ADVECT INTO THE REGION ALONG WITH
850 MB TEMPS AS COOL AS 9C. WITH THE STRONG MID-MAY SUN...HIGH
TEMPERATURES WILL STILL MANAGE TO RISE INTO THE LOWER-MID 80S UNDER
SUNNY SKIES FRI AFTERNOON.

SAT-MON...LARGE CUTOFF LOW WILL CONTINUE TO SPIN OUT OF THE UPPER
MIDWEST AND TOWARDS THE OHIO VALLEY. THIS WILL PRODUCE A WESTERLY
FLOW WITH A WARMING TREND THROUGH THE WEEKEND. NEXT CHANCE FOR
PRECIP WILL ARRIVE LATE SUN-EARLY MON ALONG A FRONTAL BOUNDARY.
PRECIP MAY LINGER ACROSS THE SOUTHERN COUNTIES MON BEFORE MOVING
SOUTH OF THE AREA.

TUE-WED...LATEST RUN OF THE GFS SUGGESTS THE FRONT WILL STALL ACROSS
SOUTH FL. DEEP MOISTURE ADVECTION ALONG WITH FAVORABLE POSITION OF
THE JET WOULD PRODUCE HIGH RAINFALL CHANCES TUE SOUTH OF THE CAPE.
HOWEVER...LATEST ECM AND DGEX MODELS SHOW THE FRONT MOVING CLEANLY
THROUGH THE PENINSULA. WILL CONTINUE TO RUN WITH A MAINLY DRY
FORECAST WITH TEMPERATURES AT OR SLIGHTLY BELOW CLIMO.

&&

.MARINE...W-SW FLOW WILL INCREASE TO AROUND 15-17KT WITH OFFSHORE
WINDS KEEPING SEAS DOWN TO 2-3FT NEAR SHORE AND 3-4FT OFFSHORE...
WITH POST FROPA NW FLOW NOT LOOKING TERRIBLY STRONG OVENRIGHT.
FRI-MON...WINDS AND SEAS WILL GENERALLY REMAIN BELOW SCA THRESHOLDS.
GREATEST CONCERN APPEARS TO BE INCREASING SOUTHERLY FLOW AHEAD OF
THE NEXT FRONTAL BOUNDARY SUN AFTN.

&&

.AVIATION...SOME MVFR MIST AND IFR STRATUS PSBL BEFORE DAWN...
FOLLOWED BY MOSTLY VFR LOW/MID CLOUDS WITH SCT MVFR SHRA AND ISOLD
IFR TSRA...MAINLY NORTH OF MCO-TIX...DURING THE EARLY-MID MORNING.
REDEVELOPMENT OF SCT SHRA/IFR TSRA AND PERHAPS ISOLD WIND G30-35KT
...SHOULD SOME OF THE CONVECTION BECOME INTENSE.

&&

.FIRE WEATHER...CRITICAL DURATIONS OF RELATIVE HUMIDITY BELOW 35
PERCENT ARE LOOKING INCREASINGLY LIKELY FOR FRIDAY AFTERNOON AND
PERHAPS SATURDAY AS WELL...ESPECIALLY INLAND. RATHER LIGHT WEST/
NORTHWEST WINDS BEHIND THE FRONT SHOULD ALLOW A SEA BREEZE TO FORM
ALONG THE IMMEDIATE COAST SOUTH OF THE CAPE BOTH DAYS. WILL UPGRADE
FWW TO A RFW FOR ALL COUNTIES FRI BUT MENTION THAT LOWEST RHS WILL
BE FOUND WEST OF I-95.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  84  61  82  55 /  50  20   0   0
MCO  87  65  82  58 /  40  20   0   0
MLB  87  65  84  57 /  40  20   0   0
VRB  90  64  83  55 /  40  20   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...NONE.
 RED FLAG WARNING ALL COUNTIES FRIDAY AFTERNOON.

&&

SHORT TERM...CRISTALDI
LONG TERM....HIRSCH
Hazardous weather outlook, May 10, 11:49 AM EDT, 15 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1149 AM EDT WED MAY 10 2006

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
102300-
COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE-
COCOA BEACH TO JUPITER INLET OUT TO 20 NM-
FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE-
FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER-
INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE-
1149 AM EDT WED MAY 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...THUNDERSTORM IMPACT...
A DEVELOPING STORM SYSTEM OVER TEXAS WILL COMBINE WITH A STRONG
JET STREAM ALOFT AND A WEAK FRONTAL BOUNDARY OVER FLORIDA TO
INCREASE THUNDERSTORM POTENTIAL TODAY. SOUTHEAST WINDS WILL CONVERGE
WITH THE GULF SEA BREEZE BOUNDARY WHICH WILL PUSH INTO THE INTERIOR
OF CENTRAL FLORIDA THIS AFTERNOON. SCATTERED LIGHTNING STORMS WILL
DEVELOP ACROSS THE INTERIOR BY LATE AFTERNOON...ALONG A LINE FROM
NEAR LAKE GEORGE TO LAKE OKEECHOBEE. STORMS MAY BE A LITTLE MORE
COMMON FROM OSCEOLA AND ORANGE COUNTIES NORTHWARD...WHERE DEEPER
MOISTURE WILL BE PRESENT. THE POTENTIAL WILL EXIST FOR A FEW STORMS
TO BECOME STRONG AND PRODUCE LOCALLY GUSTY WINDS OF 40 TO 50 MPH...
HAIL...HEAVY RAINFALL...AND FREQUENT LIGHTNING. THE STORMS WILL MOVE
QUICKLY TOWARD THE EAST COAST AT 20 MPH AND WILL SPREAD ACROSS THE
INTRACOASTAL AND COASTAL WATERS THIS EVENING.

...DENSE FOG/SMOKE IMPACT...
MOISTURE LEFT OVER FROM A DISSIPATING FRONTAL BOUNDARY COMBINED WITH
A LIGHT SOUTHWEST WIND FLOW WILL PRODUCE AREAS OF DENSE FOG LATE
TONIGHT. SOME LOCATIONS WILL EXPERIENCE VERY LOW VISIBILITIES DUE TO
THE COMBINATION OF FOG AND SMOKE...ESPECIALLY IN VOLUSIA...OSCEOLA
AND NORTH BREVARD COUNTIES.

...MARINE THUNDERSTORM GUST IMPACT...
STRONG WESTERLY STEERING WINDS WILL DRIVE TODAYS THUNDERSTORM
ACTIVITY TOWARD THE COAST. STORM MOTION WILL BE EAST TO SOUTHEAST AT
20 KNOTS...WITH GUST POTENTIAL AS HIGH AS 40 KNOTS. MARINERS
ARE URGED TO TAKE EXTRA PRECAUTION BEFORE LEAVING PORT TODAY...
ESPECIALLY IF VENTURING INTO THE OPEN ATLANTIC...AS THE RAPID STORM
MOTION WILL REDUCE THE WINDOW OF OPPORTUNITY TO REACH SAFE HAVE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH NEXT TUESDAY...
A COLD FRONT WILL SWEEP THROUGH THE FLORIDA PENINSULA EARLY FRIDAY
AND WILL USHER ANOTHER VERY DRY AIR MASS INTO THE STATE. DESPITE ANY
RAIN PRODUCED BY SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT...THE
DRY AIR WILL ENHANCE AN ALREADY HIGH FIRE THREAT ACROSS EAST CENTRAL
FLORIDA INTO WEEKEND. YET ANOTHER COLD FRONTAL PASSAGE IS EXPECTED
MONDAY...FOLLOWED BY REINFORCED DRY CONDITIONS TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED LATE THIS AFTERNOON AND EVENING.

SPRATT

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.